Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 253, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Aug 13, 2005, 6:46 PM EDT for Greene County, Tennessee. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 13, 2005, 6:46 PM EDT (22:46 UTC)
- Expired
- Aug 13, 2005, 7:30 PM EDT
- In force
- 44 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County Greene County, TN
The radar
The Knoxville radar (KMRX), 50 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.8 hours before the alert went out and 337 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1559 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 1192 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 3:10 PM EDT, 3 hours 36 minutes earlier.
Area forecast discussion, Aug 13, 3:10 PM EDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 310 PM EDT SAT AUG 13 2005 .SHORT TERM (TONIGHT AND SUNDAY)...LITTLE CHANGE IN WEATHER PATTERN WITH UPPER-LEVEL RIDGE THE MAIN WEATHER FEATURE AND AN EMBEDDED AREA OF LOW PRESSURE TO OUR SOUTH. AIR MASS HAS BECOME UNSTABLE ONCE AGAIN THIS AFTERNOON WITH LI/S OF -3 TO -4. MOISTURE REMAINS IN PLACE AND LIFT ASSOCIATED WITH WAVES CIRCULATING WITH THE LOW...AS A RESULT...SCATTERED CONVECTION HAS DEVELOPED IN AND AROUND THE MRX CWA. THIS CONVECTION WILL CONTINUE INTO THE EVENING HOURS. DAYTIME HEATING IS A STRONG INGREDIENT OF THE THUNDERSTORM DEVELOPMENT AND WITH SUNSET...ACTIVITY SHOULD DIMINISH. HOWEVER...WEAK SHORT WAVES IN THE UPPER FLOW MAY KEEP SOME LIMIT CONVECTION GOING INTO THE OVERNIGHT HOURS. MORE OF THE SAME EXPECTED FOR SUNDAY...WITH THIS NORMAL SUMMERTIME PATTERN IN PLACE OVER THE SOUTHERN APPALACHIAN REGION. GUIDANCE NUMBERS LOOKS GOOD AND WILL NOT STRAY FAR FOR HIGH AND LOW TEMPS. .LONG TERM (SUNDAY NIGHT THROUGH SATURDAY)...DOG DAYS OF SUMMER WILL CONTINUE THROUGH NEXT WEEK WITH A STAGNANT SYNOPTIC PATTERN EXPECTED FOR THE MOST PART. LATEST GFS MODEL RUN INDICATES THAT A WEAK SHORT WAVE ON TUESDAY MAY NUDGE A WEAK STATIONARY FRONT OVER THE OHIO RIVER VALLEY TOWARDS THE FORECAST AREA. HOWEVER...THINK THAT THIS FRONT SHOULD STAY NORTH OF THE FORECAST AREA THROUGHOUT THE WEEK... AS UPPER-LEVEL FLOW REMAINS MOSTLY ZONAL. A MOIST AND MARGINALLY UNSTABLE AIRMASS WILL CONTINUE ACROSS THE FORECAST AREA...WITH SCATTERED CONVECTION EXPECTED TO DEVELOP EACH DAY NEXT WEEK...MAINLY DURING THE AFTERNOON AND EVENING HOURS. ALSO...EXPECT A LITTLE BETTER COVERAGE OF CONVECTION OVER THE HIGHER ELEVATIONS DUE TO DIFFERENTIAL HEATING. GFS MODEL ALSO INDICATES THAT A STRONGER UPPER-LEVEL TROUGH WILL DEVELOP LATER IN THE WEEK AND FINALLY PUSH A COLD FRONT INTO THE FORECAST AREA ON FRIDAY. HOWEVER...ENSEMBLE MEANS INDICATE THAT THIS SOLUTION IS TOO AGGRESSIVE WITH THE SOUTHWARD FRONTAL MOVEMENT...SO THINK THAT FRONTAL PASSAGE SHOULD BE SLOWER (SOMETIME NEXT WEEKEND). OVERALL...WILL PLAN TO GO WITH A PERSISTENCE FORECAST THROUGH NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 72 92 72 92 / 50 30 30 30 KNOXVILLE MCGHEE TYSON AIRPORT, TN 71 91 70 91 / 50 30 30 30 OAK RIDGE, TN 71 91 70 91 / 50 30 30 30 TRI CITIES AIRPORT, TN 68 89 67 90 / 40 30 30 30 && .MRX WATCHES/WARNINGS/ADVISORIES... NC......NONE. TN......NONE. VA......NONE. && MJB/DMG
Hazardous weather outlook, Aug 13, 8:00 AM EDT, 10 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 800 AM EDT SAT AUG 13 2005 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-141000- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 800 AM EDT (700 AM CDT) SAT AUG 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE (TODAY AND TONIGHT)... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING...WITH A FEW ISOLATED STORMS POSSIBLY BECOMING SEVERE. THE MAIN THREATS WILL BE THE POSSIBILITY OF STRONG DAMAGING WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN (SUNDAY THROUGH FRIDAY)... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE TO DEVELOP EACH DAY NEXT WEEK...ESPECIALLY IN THE AFTERNOON AND EVENING HOURS. A FEW ISOLATED STORMS MAY BECOME SEVERE EACH DAY WITH THE THREAT OF DAMAGING WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING AND AT TIMES THROUGHOUT THE WEEK. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX. DMG
In the hours before
Local storm report, Aug 13, 2:39 PM EDT, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
239 PM EDT SAT AUG 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM TSTM WND DMG 2 SSW SPRING CITY 35.66N 84.88W
08/13/2005 RHEA TN LAW ENFORCEMENT
ONE TREE DOWN AT THE JUNCTION OF HWY 68 AND HWY 27
BETWEEN DAYTON AND SPRING CITY. BLOCKED TRAFFIC. REPORTED
BY DISPATCH.
&&
GRCThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 12:38 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton, Rhea | 52 min |
| Aug 13, 4:17 PM EDT | Severe Thunderstorm Warning | MRX | Knox | 43 min |
| Aug 13, 7:22 PM EDT | Severe Thunderstorm Warning | MRX | Hawkins | 38 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.